Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 244, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2022, 1:11 PM CDT for Kemper County, Neshoba County, Newton County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 1:11 PM CDT (18:11 UTC)
- Expired
- May 25, 2022, 2:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 1:16 PM CDT | TSTM WND DMG | 3 Wsw Deemer, MS | A COUPLE OF TREES WERE BLOWN DOWN ON HIGHWAY 485 NEAR GOOD HOPE BAPTIST CHURCH. |
| May 25, 1:39 PM CDT | TSTM WND DMG | Nanih Waiya, MS | TREES AND POWER LINES WERE BLOWN DOWN IN THE NANIH WAIYA COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
716
WUUS54 KJAN 251811
SVRJAN
MSC069-099-101-251900-
/O.NEW.KJAN.SV.W.0244.220525T1811Z-220525T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
111 PM CDT Wed May 25 2022
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Newton County in east central Mississippi...
Western Kemper County in east central Mississippi...
Neshoba County in east central Mississippi...
* Until 200 PM CDT.
* At 111 PM CDT, a severe thunderstorm was located over Dixon, or
near Philadelphia, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Philadelphia around 115 PM CDT.
Bethsaida around 120 PM CDT.
Burnside around 125 PM CDT.
Forestdale around 130 PM CDT.
Nanih Waiya around 140 PM CDT.
Preston around 145 PM CDT.
Other locations impacted by this severe thunderstorm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 8892 3254 8892 3244 8909 3240 8932
3270 8932 3293 8905 3292 8881 3265 8880
TIME...MOT...LOC 1811Z 231DEG 36KT 3270 8919
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DC3 follow-up statements
966
WWUS54 KJAN 251829
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
129 PM CDT Wed May 25 2022
MSC069-099-101-251900-
/O.CON.KJAN.SV.W.0244.000000T0000Z-220525T1900Z/
Newton MS-Kemper MS-Neshoba MS-
129 PM CDT Wed May 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHERN NEWTON...WESTERN KEMPER AND NESHOBA COUNTIES...
At 129 PM CDT, a severe thunderstorm was located near Forestdale, or
7 miles northeast of Philadelphia, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Nanih Waiya around 140 PM CDT.
Preston around 145 PM CDT.
Other locations impacted by this severe thunderstorm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3258 8892 3254 8892 3244 8909 3240 8932
3270 8932 3293 8905 3292 8881 3265 8880
TIME...MOT...LOC 1829Z 230DEG 37KT 3282 8902
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DC482
WWUS54 KJAN 251840
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
140 PM CDT Wed May 25 2022
MSC101-251849-
/O.CAN.KJAN.SV.W.0244.000000T0000Z-220525T1900Z/
Newton MS-
140 PM CDT Wed May 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
east central Mississippi.
LAT...LON 3258 8892 3258 8910 3286 8911 3293 8905
3293 8897 3292 8896 3292 8881 3265 8880
TIME...MOT...LOC 1839Z 230DEG 37KT 3289 8892
$$
MSC069-099-251900-
/O.CON.KJAN.SV.W.0244.000000T0000Z-220525T1900Z/
Kemper MS-Neshoba MS-
140 PM CDT Wed May 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WESTERN KEMPER AND EASTERN NESHOBA COUNTIES...
At 139 PM CDT, a severe thunderstorm was located over Nanih Waiya,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Preston around 145 PM CDT.
Other locations impacted by this severe thunderstorm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3258 8892 3258 8910 3286 8911 3293 8905
3293 8897 3292 8896 3292 8881 3265 8880
TIME...MOT...LOC 1839Z 230DEG 37KT 3289 8892
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DC484
WWUS54 KJAN 251851
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
151 PM CDT Wed May 25 2022
MSC099-251901-
/O.CAN.KJAN.SV.W.0244.000000T0000Z-220525T1900Z/
Neshoba MS-
151 PM CDT Wed May 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NESHOBA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
east central Mississippi.
LAT...LON 3258 8891 3292 8891 3292 8881 3265 8880
TIME...MOT...LOC 1851Z 241DEG 37KT 3292 8878
$$
MSC069-251900-
/O.CON.KJAN.SV.W.0244.000000T0000Z-220525T1900Z/
Kemper MS-
151 PM CDT Wed May 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WESTERN KEMPER COUNTY...
At 151 PM CDT, a severe thunderstorm was located over Gholson, or
near Preston, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
western Kemper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3258 8891 3292 8891 3292 8881 3265 8880
TIME...MOT...LOC 1851Z 241DEG 37KT 3292 8878
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:48 PM CDT, 23 minutes earlier.
Area forecast discussion, May 25, 12:48 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1248 PM CDT Wed May 25 2022 ...SEVERAL ROUNDS OF HEAVY RAIN TO AFFECT THE AREA THROUGH THURSDAY MORNING... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: A line of showers and thunderstorms will continue to move across the region through today with a second round expected late tonight into tomorrow morning. Visibility will be reduced at times and low cloud decks will settle in late tonight while +SHRA/VCTS moves in. Sites will bounce around from VFR, MVFR, and IFR. Winds will become gusty at times up to 25kts as storms push through. Rain and storms will be east of the region by the end of the TAF period and VFR conditions will return./JNE/ && .DISCUSSION... A line of storms is currently moving through the western and central potions of Mississippi. Showers and storms will continue to push east across the region throughout the day today. While the better instability is south of I-20 right now, as the day progresses, the instability will become more widespread. A few storms have been able to become more surface based and produce some good wind with it prompting severe thunderstorms. Because this activity is kicking off earlier, SPC has upgraded much of our area to a Slight Risk and has issued a Severe Thunder Storm Watch until 5pm for much of the region. With the amount of moisture and instability already out there (70+ dew points and up to 3000j/kg CAPE) as we begin to heat up during the afternoon, storms are expected to continue to develop along outflow boundaries and feed off this instability. A few storms may produce pockets of good wind energy along with embedded bowing segments and for that reason, tornadoes can't be ruled out as these storms push across this morning and afternoon. Some storms may produce heavy downpours resulting in localized flash flooding especially across the south. Will continue the current Flash Flood Watch, between 3-5 inches of rain will be possible through tomorrow morning. /JNE/KP/ Prior discussion below: Today and Tonight: A low pressure system continues to rotate over the High Plains early this morning, with several shortwaves rippling out ahead of it in the upper-level flow. Generally warm and humid conditions persist across our forecast area downstream of this low pressure system, and each impulse will trigger another round of showers and storms to move through the area. Looking at MRMS estimated rainfall amounts, a fairly broad average of 0.5 to 1.0 inches of rain has fallen across our forecast area in the last 24 hours, with pockets of 2+ inches scattered about. Generally higher amounts over the last few days have been focused closer to the Gulf Coast, where model guidance suggest the best chances for additional higher amounts to be focused today into Thursday morning. Therefore, have updated our Hazardous Weather Outlook text and graphics to included an Elevated threat for flash flooding from Catahoula and Concordia Parishes in LA east through Jones County in MS. A Flood Watch has also been issued for those areas for possible flash flooding through about Noon on Thursday. With these lines of storms expected to move through with modest instability and wind shear in place, a Marginal Risk for severe storms will continue through tonight as well. Damaging wind gusts and small hail are the expected hazards with any strong to severe storms. By late tonight into early tomorrow morning, a cold front associated with a more pronounced shortwave pivoting across the Gulf Coast region will bring steadily drying air and an end to heavy rain chances for northeast LA and southeast AR by sunrise. /NF/ Thursday through next Tuesday: The period of wet weather will come to an end across the forecast area through mid-afternoon Thursday. Showers and isolated storms will exit east of the forecast area during this time. During the evening hours Thursday, the cold front itself will make its way east into and through the CWA, with high pressure building into the region in its wake. Slightly cooler drier air will filter into the region Thursday night into Friday. Fortunately, a return to quieter weather will exist Friday into early next week, thus giving the area a chance to dry out. Unfortunately, the slightly cooler drier conditions will come to an end late in the Memorial Day weekend into next week. During this time, humidity levels will again creep up, with highs climbing back into the 90s. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 65 80 59 / 92 100 14 1 Meridian 80 66 82 59 / 94 100 54 2 Vicksburg 80 64 82 60 / 95 85 5 1 Hattiesburg 81 67 82 60 / 92 100 54 2 Natchez 79 64 82 60 / 96 88 5 0 Greenville 77 64 77 59 / 93 71 8 1 Greenwood 79 65 78 59 / 95 96 13 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch through Thursday afternoon for MSZ060>066-072>074. LA...Flood Watch through Thursday afternoon for LAZ024-026. AR...None. && NF/JNE/19
Hazardous weather outlook, May 25, 8:53 AM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 853 AM CDT Wed May 25 2022 ARZ074-075-LAZ007-008-015-MSZ018-261400- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar- 853 AM CDT Wed May 25 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Isolated strong to severe thunderstorms will be possible today into tonight. Some thunderstorms could produce damaging wind gusts and small hail. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through Thursday morning, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for possible flash flooding will continue into mid morning Thursday, with chances for heavy rain expected to end from west to east through the morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ009-016-023-025-MSZ019-025>058-261400- East Carroll-Madison LA-Franklin LA-Tensas-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke- 853 AM CDT Wed May 25 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms will be possible today into tonight. Some thunderstorms could produce damaging wind gusts and hail. A tornado can't be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through Thursday morning, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for possible flash flooding will continue into mid morning Thursday, with chances for heavy rain expected to end from west to east through the morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024-026-MSZ059>066-072>074-261400- Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 853 AM CDT Wed May 25 2022 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Severe thunderstorms will be possible today into tonight. Some thunderstorms could produce damaging wind gusts and hail. A tornado can't be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through Thursday morning, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for possible flash flooding will continue into mid morning Thursday, with chances for heavy rain expected to end from west to east through the morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 25, 12:42 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Wed May 25 2022
MSZ072-073-251815-
Lamar MS-Marion MS-
1242 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of Marion and Lamar
Counties through 115 PM CDT...
At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sandy Hook, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pinebur and Baxterville around 1250 PM CDT.
Hattiesburg around 110 PM CDT.
Sumrall around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central and southeastern Mississippi.
&&
LAT...LON 3100 8983 3107 8984 3108 8992 3139 8988
3139 8982 3144 8982 3143 8945 3135 8945
3135 8942 3119 8942 3100 8961
TIME...MOT...LOC 1741Z 215DEG 46KT 3105 8976
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, May 25, 12:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 1 WNW HAZLEHURST 31.87N 90.40W
05/25/2022 COPIAH MS EMERGENCY MNGR
A TREE BLOCKED THE ROAD ON LAKE STREET.
&&
JCSpecial weather statement, May 25, 12:50 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1250 PM CDT Wed May 25 2022
MSZ050-051-251830-
Scott MS-Newton MS-
1250 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of western Newton and
eastern Scott Counties through 130 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forest, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lawrence around 100 PM CDT.
Conehatta around 110 PM CDT.
Prospect and Stratton around 120 PM CDT.
Other locations impacted by this storm include Lake and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central and east central Mississippi.
&&
LAT...LON 3222 8932 3223 8953 3241 8950 3258 8941
3257 8903
TIME...MOT...LOC 1750Z 215DEG 35KT 3228 8938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, May 25, 12:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND DMG 2 NE CRYSTAL SPRINGS 32.01N 90.33W
05/25/2022 COPIAH MS EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN ALONG
DIDLAKE ROAD.
&&
JCLocal storm report, May 25, 12:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG 3 W WESSON 31.71N 90.45W
05/25/2022 COPIAH MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ALONG I-55 SOUTHBOUND
AND BLOCKED BOTH SOUTHBOUND LANES. THIS
OCCURRED BETWEEN MILE MARKERS 48 AND 51.
&&
JCSpecial weather statement, May 25, 1:04 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
104 PM CDT Wed May 25 2022
MSZ045-251845-
Neshoba MS-
104 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of Neshoba County
through 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dixon, or 7 miles north of Prospect, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Neshoba around 110 PM CDT.
Philadelphia around 115 PM CDT.
Bethsaida around 120 PM CDT.
Burnside around 125 PM CDT.
Forestdale around 130 PM CDT.
Nanih Waiya around 140 PM CDT.
Other locations impacted by this storm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central and east central Mississippi.
&&
LAT...LON 3258 8901 3258 8932 3268 8932 3293 8904
3292 8893 3293 8892 3269 8891
TIME...MOT...LOC 1803Z 232DEG 36KT 3266 8926
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:43 PM CDT | Special Weather Statement | JAN | Adams | 47 min |
| May 25, 3:31 AM CDT | Flood Watch | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 24 hr |
| May 25, 8:41 AM CDT | Special Weather Statement | JAN | Smith | 34 min |
| May 25, 9:03 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 42 min |
| May 25, 9:20 AM CDT | Tornado Warning | JAN | Copiah, Franklin, Lincoln | 28 min |
| May 25, 9:29 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 46 min |
| May 25, 9:43 AM CDT | Special Weather Statement | JAN | Issaquena | 32 min |
| May 25, 9:51 AM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 24 min |
| May 25, 9:55 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Warren | 50 min |
| May 25, 10:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 46 min |
| May 25, 10:20 AM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Washington | 25 min |
| May 25, 10:26 AM CDT | Special Weather Statement | JAN | Lincoln | 34 min |
| May 25, 10:38 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 48 min |
| May 25, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 52 min |
| May 25, 10:59 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| May 25, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 65 min |
| May 25, 11:17 AM CDT | Special Weather Statement | JAN | Lawrence | 28 min |
| May 25, 11:48 AM CDT | Special Weather Statement | JAN | Madison | 27 min |
| May 25, 11:56 AM CDT | Special Weather Statement | JAN | Simpson | 34 min |
| May 25, 12:08 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 46 min |
| May 25, 12:13 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| May 25, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 65 min |
| May 25, 12:42 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 33 min |
| May 25, 12:50 PM CDT | Special Weather Statement | JAN | Newton | 40 min |
| May 25, 12:55 PM CDT | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 50 min |
| May 25, 1:04 PM CDT | Special Weather Statement | JAN | Neshoba | 41 min |
| May 25, 1:18 PM CDT | Special Weather Statement | JAN | Choctaw, Webster | 27 min |
| May 25, 1:19 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
| May 25, 1:22 PM CDT | Special Weather Statement | JAN | Jones | 23 min |
| May 25, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 60 min |
| May 25, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 56 min |
| May 25, 1:46 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 47 min |
| May 25, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 40 min |
| May 25, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 34 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 55 min |
| May 25, 2:56 PM CDT | Special Weather Statement | JAN | Lauderdale | 34 min |
| May 25, 3:13 PM CDT | Special Weather Statement | JAN | Forrest | 32 min |
| May 25, 3:42 PM CDT | Special Weather Statement | JAN | Clarke | 33 min |
| May 25, 4:52 PM CDT | Special Weather Statement | JAN | Clarke | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.